"About 1 out of 10 people has had a seizure. Do you know what to do if someone has a seizure near you? Read below to learn more.
About 1 out of 10 people has had a seizure. That means seizures are common, and one day you might need to help s"...
Signs, Symptoms, And Laboratory Findings Of Overdosage
Confirmed and/or suspected vigabatrin overdoses have been reported during clinical trials and in post marketing surveillance. No vigabatrin overdoses resulted in death. When reported, the vigabatrin dose ingested ranged from 3 g to 90 g, but most were between 7.5 g and 30 g. Nearly half the cases involved multiple drug ingestions including carbamazepine, barbiturates, benzodiazepines, lamotrigine, valproic acid, acetaminophen, and/or chlorpheniramine.
Coma, unconsciousness, and/or drowsiness were described in the majority of cases of vigabatrin overdose. Other less commonly reported symptoms included vertigo, psychosis, apnea or respiratory depression, bradycardia, agitation, irritability, confusion, headache, hypotension, abnormal behavior, increased seizure activity, status epilepticus, and speech disorder. These symptoms resolved with supportive care.
Management Of Overdosage
There is no specific antidote for SABRIL overdose. Standard measures to remove unabsorbed drug should be used, including elimination by emesis or gastric lavage. Supportive measures should be employed, including monitoring of vital signs and observation of the clinical status of the patient.
In an in vitro study, activated charcoal did not significantly adsorb vigabatrin.
The effectiveness of hemodialysis in the treatment of SABRIL overdose is unknown. In isolated case reports in renal failure patients receiving therapeutic doses of vigabatrin, hemodialysis reduced vigabatrin plasma concentrations by 40% to 60%.
None.This monograph has been modified to include the generic and brand name in many instances.
Last reviewed on RxList: 10/2/2015
Additional Sabril Information
Report Problems to the Food and Drug Administration
Find tips and treatments to control seizures.